Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Severe bruising and pain on the back and ribs after a fall. Taking vicodin. Blood in urine. Is it due to the fall?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
i am in argentina on vacation and had fall in the bathroom several days ago. i have severe brusing on my lower back and pain across my ribs on one side. i went to the hospital here in buenos aires but there was no english speaking doctor available. i explained as best i could in spanish. they took an x-ray and there is no rib damage. they gave me a prescription for an anti-inflamatory drug which i have been taking for 3 days. I also had a few vicodin with me which i have been taking for the pain but still am in a lot of pain when i move in bed or get up and down. This morning i am seeing bright red blood in my urine. What does this mean? Is this a natural result of the fall which will go away in a few days.
Posted Tue, 8 May 2012 in General Health
Answered by Dr. Rajinder Bajoria 4 hours later

Thanks for your query.     

In 73 years post menopausal female ,chances of fractures are quite high post fall in the bath room .Sometimes immediate post fall X-Ray don`t show fractures ,which become clear after some days of fractures due to bone changes at fracture site .

Fracture can be some where else .Severe pain post fall ,not relived by good analgesic suggest some fracture or bony injury .

So repeat X-Ray spine ,pelvis & ribs is desirable in such cases ,along with analgesic and local application of gel or cream,

Bright red blood in the urine can be due to analgesic drug or also due to bony injury of pelvic bone .

Consultation with orthopedic doctor may be more beneficial.

Hope I have answered your query, I will be available to answer your follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor